Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 8, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 24, 2006, 8:13 AM HST for Hawaii County, Hawaii. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2006, 8:13 AM HST (18:13 UTC)
- Expired
- Feb 24, 2006, 4:14 PM HST
- In force
- 8 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 6.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 241813 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 813 AM HST FRI FEB 24 2006 ...WIND ADVISORY ISSUED FOR THE BIG ISLAND SUMMITS... .WINDS AT SUMMIT ELEVATIONS HAVE STARTED TO INCREASE IN RESPONSE TO AN UPPER LEVEL JET STREAM APPROACHING FROM THE WEST. THE WIND ADVISORY MAY HAVE TO BE UPGRADED TO A WARNING LATER TODAY FOR VERY STRONG WINDS ON SATURDAY. HIZ028-250600- /O.NEW.PHFO.WI.Y.0008.060224T1813Z-060226T1800Z/ BIG ISLAND SUMMITS- 813 AM HST FRI FEB 24 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 AM HST SUNDAY... WEST WINDS WILL BE 30 TO 40 MPH THROUGH EARLY SUNDAY. VISITORS TO THE SUMMITS SHOULD EXERCISE CAUTION DUE TO STRONG CROSS WINDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLYHIGH PROFILE VEHICLES. $$ TANABE
1 follow-up statement
000 WWHW70 PHFO 250214 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 414 PM HST FRI FEB 24 2006 ...WIND ADVISORY UPGRADED TO HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .WINDS AT SUMMIT ELEVATIONS HAVE STARTED TO INCREASE IN RESPONSE TO AN UPPER LEVEL JET STREAM APPROACHING FROM THE WEST. THE WEST WINDS WILL GRADUALLY INCREASE THROUGH SATURDAY MORNING...REACHING WARNING LEVELS SATURDAY AFTERNOON. HIZ028-251400- /O.UPG.PHFO.WI.Y.0008.000000T0000Z-060226T1800Z/ /O.NEW.PHFO.HW.W.0003.060225T0214Z-060226T1800Z/ BIG ISLAND SUMMITS- 414 PM HST FRI FEB 24 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM HST SUNDAY... WEST WINDS WILL BE 30 TO 40 MPH THROUGH SATURDAY MORNING...INCREASING TO 35 TO 50 MPH SATURDAY AFTERNOON. VISITORS TO THE SUMMITS SHOULD EXERCISE CAUTION DUE TO STRONG CROSS WINDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY HIGH PROFILE VEHICLES. $$ TANABE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 24, 8:00 AM HST, 13 minutes earlier.
Area forecast discussion, Feb 24, 8:00 AM HST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 800 AM HST FRI FEB 24 2006 .SYNOPSIS... LIGHT TO MODERATE TRADES WILL CONTINUE THROUGH SATURDAY...PRODUCING THE USUAL MIX OF MAINLY WINDWARD AND MAUKA SHOWERS. DEVELOPING LOW PRESSURE TO THE WEST AND NORTHWEST OF THE STATE IS EXPECTED BRING SOUTHEAST WIND WITH INCREASED CLOUDS AND SHOWERS STARTING SUNDAY OR SUNDAY NIGHT. && .UPDATE... UPDATED THE ZONE FORECASTS TO ACCOUNT FOR THE PATCH OF SHOWERS AFFECTING THE SOUTHEAST PORTION OF OAHU THIS MORNING AND TO ISSUE A WIND ADVISORY FOR THE BIG ISLAND SUMMITS. .DISCUSSION... LIGHT WIND FROM THE NORTHEAST APPROXIMATED TRADES...AND THE 12Z SOUNDINGS LOOKED MORE TYPICAL CLIMATOLOGICALLY. IN PARTICULAR...THE PRECIPITABLE WATER IN THE LIHUE SOUNDING HAD FALLEN TO 1.2 INCHES... AND CONDITIONS AT HILO WERE SOMEWHAT MORE STABLE. NONETHELESS...A QUASI-STATIONARY BAND OF SHOWERS PARALLELED THE KOOLAU RANGE FROM WAIMANALO TO KANEOHE. ALTHOUGH THESE SHOWERS DID NOT PRODUCE EXCEPTIONAL RATES OF RAINFALL...THEIR PERSISTENCE ALLOWED WATER TO POND LOCALLY. OVERALL CONDITIONS ARE EXPECTED TO TREND CLOSER TO TRADE-WIND NORMS THROUGH THE FIRST HALF OF THE THE WEEKEND...WITH MOST SHOWERS BECOMING CONFINED TO WINDWARD AND MOUNTAIN AREAS. MODELS AGREE ON THE WHOLE THAT WIND SPEED WILL BE ON THE LOW SIDE HOWEVER...SO LOCAL DIURNAL WIND MAY DEVELOP. THE FORECAST STILL LOOKS MUCH FUZZIER FROM SUNDAY ON. THE MODELS AGREE AT LEAST THAT THE UPPER LOW TO THE WEST NORTHWEST OF THE STATE WILL EITHER EXPAND EASTWARD...OR SPAWN A SIBLING LOW CLOSER TO THE ISLANDS. IN ANY CASE...A SURFACE REFLECTION OF THE LOW ALOFT IS EXPECTED TO MAKE THE SURFACE FLOW ACROSS THE ISLANDS MORE SOUTHEASTERLY...PRODUCING AN AREA OR LINE OF CONVERGENCE SOUTHWEST OF KAUAI BY SUNDAY. THE MODELS DIFFER ON THE EXACT POSITION... INTENSITY...AND MOVEMENT OF THIS RESULTING AREA OF CONVERGENCE THROUGH THE REST OF THE FORECAST PERIOD. PRESENT FORECAST THINKING SUPPOSES THAT FIRST THIS AREA OF CONVERGENCE WILL MOVE ONTO THE ISLANDS...PRODUCING A PERIOD OF INCREASED SHOWERS FROM SUNDAY INTO EARLY TUESDAY. SECOND...THIS FOCUS OF SHOWER ACTIVITY IS EXPECTED TO SHIFT TOWARD THE SOUTHWEST AGAIN...ALLOWING WEATHER ACROSS THE ISLANDS TO TREND BACK TOWARD CLIMATOLOGY BY ABOUT WEDNESDAY. IN THIS SCENARIO THE WIND WILL BE RELATIVELY LIGHT...SWITCHING FROM TRADES TO SOUTHEASTERLIES AND BACK. HOWEVER...SOME MODELS ACTUALLY STRENGTHEN THE SOUTHEAST WIND AND SURFACE CONVERGENCE OVER THE ISLANDS THROUGH THE FORECAST PERIOD... PAINTING A PICTURE OF PROLONGED WIDESPREAD RAINFALL AND POTENTIALLY TROUBLESOME WIND FROM AN UNUSUAL DIRECTION. IT SEEMS SENSIBLE TO ERR ON THE SIDE OF CLIMATOLOGY FOR NOW...SO THE LONGER-RANGE FORECAST IS SOMETHING OF A COMPROMISE...BUT THE WEATHER INSTEAD MAY REMAIN PERSISTENTLY WET AND WINDY FROM THIS SUNDAY UNTIL NEXT WEEKEND. && .MARINE... ACCORDING TO ALL AVAILABLE DATA...SURF ALONG EAST-FACING SHORES HAS FALLEN BELOW THE ADVISORY CRITERION....SO THE HIGH SURF ADVISORY IS CANCELLED. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && RYSHKO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.